MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GUIDEZILLA; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION GUIDEZILLA; CATHETER, PERCUTANEOUS
Model Number 1867
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.Analysis of the tip, distal shaft, collar and hypotube included microscopic and visual inspection.Inspection revealed a complete separation at the collar/shaft area with the ptfe pulled out of the collar, tip damage (flattened), the shaft was damaged (flattened) for a length of 15.8cm, and numerous kinks in the hypotube.Inspection found no other damage or defect with the device.The guide catheter used with the guidezilla was not returned for analysis.A test guide was used to conduct device testing.The tip of the guidezilla was inserted into the hub of the test guide, but it could only be advanced for approximately 1.6cm and then stopped.The shaft could not be advanced past the beginning of the shaft damage.
 
Event or Problem Description
Reportable based on device analysis completed on 18feb2021.It was reported that the guidezilla could not enter the guide catheter.The target lesion was located in the coronary artery.A 5-in-6 guidezilla catheter guide extension was selected for use.During procedure, it was noted that the guidezilla could not enter the guide catheter.The procedure was completed with another of same device.No patient complications were reported and patient was stable post procedure.However, device analysis revealed that a complete separation at the collar/shaft area occurred with the ptfe pulled out of the collar.

Brand Name
GUIDEZILLA
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11393513
Report Number2134265-2021-02597
Device Sequence Number1220191
Product Code DQY
UDI-Device Identifier08714729839859
UDI-Public08714729839859
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K123765
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number1867
Device Catalogue Number1867
Device Lot Number0025656580
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/18/2021
Initial Report FDA Received Date03/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient Weight61